| Model Number |
01985 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: was there any patient consequence? intraoperative dislodgement affects the operation and may cause infection if it falls into the patient's body and cannot be removed.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
Event or Problem Description
It was reported that a patient underwent a hysteroscopic removal of intrauterine pregnancy + submucosal myomectomy procedure on (b)(6) 2023 and an electrosurgical device was used.During the surgery, the electrosurgical ring fell off, and the detached object was immediately removed and replaced with a new instrument.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: visual inspection: the device has not been returned in its original packaging.The active tip of the device is confirmed to be broken at the distal end of the electrode.No electrical or functional testing will be conducted due to the condition of the device.Closer visual examination will only be conducted.Electrical test: no electrical testing conducted due to the condition of the returned device.Functional test: no functional testing conducted due to the condition of the device.Further investigation: all fracture faces show evidence of a brittle failure, also there are no signs of an obvious reduction on cross sectional area, indicating a non-mechanical failure mode.This however cannot be confirmed.It is also worth noting that the fracture surfaces may have been compromised as activation may have occurred after the actual failure causing the fracture surface to be altered.Summary: the active tip of the device has fractured from the distal tip.No electrical or functional testing was conducted.The condition of the fracture face of the device suggests a brittle failure.Instances of similar failures have been seen historically, with the failure location, mode and method indicating failure due to surface (hydrogen) embrittlement.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information received: the involved device was reused.This was the second time of use.This event did not cause any other harm to the patient except that the surgery time was prolonged for about 20 minutes.The patient has been discharged smoothly.